# SDR 96ZZZX4153

- Difficulty date: July 1, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9737S
- Make and model: Beech 58
- Aircraft serial: TH671
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Part number: 369200152
- Condition: Deteriorated
- Location: Anti-Slosh
- Component: Usrubber
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE SPONGE-LIKE MATERIAL USED IN THIS TANK BEGAN TO DETERIORATE/DISENTEGRATE.  THIS BECAME APPARENT WHEN PILOT BEGAN NOTICING SMALL DARK PARTICLES IN FUEL SAMPLE OF RT INBOARD QUICK DRAIN ON PRE-FLIGHT INSPECTION.  PARTICLE QUANTITY INCREASED AND RAN SAMPLE THROUGH A FILTER AND DETERMINED WHAT PARTICLES WERE.  UPON REMOVAL, FOUND MOST OF SPONGE MATERIAL LOOSE IN TANK.  SUBMITTER FEELS THIS CAME ABOUT AS A RESULT OF AGE ON TANK (24 YEARS) AND 100LL GAS ACTING ON PLASTIC-LIKE SPONGE MATERIAL.
